Missouri, 2006

Damaging Wind in Missouri, March 11, 2006

March 11, 2006 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 11, 11:55 AM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Mar 11, 11:55 AM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1155 AM CST SAT MAR 11 2006

.DISCUSSION...
BROAD TROF COVERS THE WRN HALF OF THE U.S. WITH FIRST IN A SERIES
OF SGFNT SHORT WAVES LIFTING TOWARD OUR AREA. GULF MOISTURE RACING
TOWARD MISSOURI AND ILLINOIS WITH DWPTS INCREASING ABOUT A DEGREE
A HOUR FROM SOUTHERN MISSOURI THROUGH ARKANSAS AND EASTERN OKLAHOMA.
MID LEVEL LAPSE RATES ARE ALREADY 8 DEG PER KM OR HIGHER ACROSS
WESTERN MISSOURI AND WITH STG LOW LVL MOISTURE RUNNING NORTH
UNDERNEATH THIS AIR WE LOOK FOR STRONG REDEVELOPMENT OF STORMS
LATER TODAY ACROSS THE AREA...PROBABLY LASTING INTO THE EVENING
AHEAD OF A WEAK COLD FRONT THAT MAKES ITS WAY EAST ACROSS EASTERN
MISSOURI THIS EVENING.

SPC HAS A SLIGHT RISK FOR THE ENTIRE FORECAST AREA AND MAY UPGRADE
IT TO A MODERATE RISK LATER THIS MORNING.

THIS SHOULD EVOLVE INTO A DOUBLE-BARRELED EVENT AS ANOTHER S/W
RACES NORTHEAST TOMORROW CREATING A NEW DEEPENING SFC LOW THAT
FORMS OVR WRN KANSAS SUNDAY MORNING AND MOVES ACROSS NRN MO
SUNDAY EVENING.  SPC HAS A MODERATE THREAT FOR SEVERE STORMS
OVER THE ENTIRE AREA AND WE EXPECT A STRONG TO MAJOR OUTBREAK
OF SEVERE WEATHER ACROSS THE AREA SUNDAY AFTERNOON AND EVENING.
DIVERGENCE AND STRONG JET OVHD POINT TO A VERY BUSY DAY TOMORROW
AND PERHAPS LATER TODAY AS WELL.

MEDIA...LAW ENFORCEMENT...SPOTTERS...EMERGENCY MANAGERS...AND
OTHER WEATHER RELATED INTERESTS SHOULD KEEP A VERY CLOSE EYE
ON WEATHER CONDITIONS THROUGH THE NEXT 48 HOURS.

FOR THE EXTDD PD (MON NGT - FRI)...H500 LONGWAVE TROF...IN A
TRANSITORY STATE...BGNS THE PD OVR THE CNTRL CONUS WHERE THE /GRAND
FINALE/ TO OUR ACTIVE WX PTRN IS IN THE PROCESS OF EXITING. NAM/DGEX
SHOW A MUCH MORE SLY SFC LO TRACK VERSUS THE REST OF THE MED RNG
MDLS (GFS/ECMWF/CMC)...WHICH HV A MUCH MORE NLY AND MORE PROGRESSIVE
TRACK. PREFER THE LATTER...WHERE ONLY A FEW SPKLS OR FLURRIES ARE
EXPCD FOR MON NGT. A MORE QUIET MID LVL PTRN THEN TAKES HOLD...AS
LONGWAVE TROF SLIDES TO THE ERN CONUS FOR THE REST OF THE WEEK WITH
LONGWAVE RDG DOMINATES THE WRN 2/3RDS OF THE CONUS WITH MOSTLY SFC
HI PRES IN CONTROL. ONLY INTERRUPTION TO THIS WL BE DURG WED/WED
NGT...WHERE A WK SHRTWV WL CLIP MAINLY THE NRN/NERN SXNS OF THE FA.
DUE TO THE NWLY MID LVL FLOW PTRN AND DOMINANCE OF CANADIAN HI PRES
EXPCD...LOOK FOR TEMPS AOB NORMAL DURG THIS PD...AND GENERALLY DRY
FOR MOST LOCNS.

PEDIGO/TES

&&

.AVIATION...
FOR THE 18Z TAFS...AREA OF LOW STRATUS CLDS OVR THE SRN AND ERN
PRTNS OF THE FA SLOLY PUSHING NWD WITH THE LO LVL FLOW...BUT CIGS
ARE ALSO GETTING HIR AND CLDS THEMSELVES MORE CUMULIFORM. WL PLAN
ON CIGS...WHEN THEY GET TO KSTL/KSUS TAF SITES...ON BEING RIGHT NR
THE THREAHOLD OF VFR-MVFR. THIS AREA OF CLDS WL LKLY HANG IN THRU
THE EVNG HRS...WITH OCNL LWR CIGS ARND TSRA...WITH APPROACH OF
CDFNT LTR TNGT CLRG OUT THESE CLDS SOMEWHAT.

FURTHER NW...INTO THE KCOU/KUIN TAF SITES...CU FIELD HAS DVLPD ALG
MOISTURE/INSTABILITY AXIS OVR THESE TAF SITES AND IT IS ONLY A
MATTER OF TIME BFR CAP IS BROKEN AND TSRA IS INITIATED. AM EXPCG
THIS TO OCCUR SOMETIME DURG THE ERY AFTN HRS...WITH COVERAGE
EXPANDING INTO LATE AFTN/ERY EVNG BFR PCPN PUSHES OFF TO THE E.

WITH PRIOR PCPN...SOME CLRG (BETTER IN THE NWRN FA) AND LGT NE TO
E SFC WNDS FM CD FROPA...SHUD SEE SOME FOG DVLP LATE TNGT. UNTIL
EVOLUTION OF THINGS BCMS A LTL MORE CLR...HV LEFT LOWEST VSBYS IN
AS 3SM FOR NOW.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 11, 11:45 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CST SAT MAR 11 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1145 AM CST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE ENTIRE AREA...AS A COLD FRONT SLOWLY PUSHES
THROUGH. THE PRIMARY THREAT WILL BE LARGE HAIL...WITH THE
POTENTIAL FOR GOLF BALL SIZED HAIL OR LARGER. DAMAGING WINDS AND
TORNADOES ARE ALSO POSSIBLE...BUT WITH LESSER LIKELIHOODS OF
OCCURRENCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS FOR LATE SUNDAY
AFTERNOON AND EVENING AS ANOTHER STRONG UPPER LEVEL SYSTEM CROSSES
THROUGH THE AREA LATE SUNDAY AFTERNOON AND EVENING. SUPERCELLS ARE
EXPECTED...WITH LARGE HAIL...WIND DAMAGE...AND POSSIBLY TORNADOES.

.SPOTTER INFORMATION STATEMENT...

THIS WILL BE A VERY ACTIVE WEATHER WEEKEND. SPOTTERS...EMERGENCY
MANAGEMENT...LAW ENFORCEMENT...AND OTHER INTERESTS SHOULD KEEP A
CLOSE WEATHER WATCH THROUGHOUT THE WEEKEND. WEATHER WILL TEND TO
DEVELOP RAPIDLY...AND QUICK ACTION MAY BE NECESSARY. STAY TUNED
FOR LATEST STATEMENTS...WATCHES AND WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TES

In the hours before

Local storm report, Mar 11, 3:30 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             COLUMBIA                38.95N 92.33W
03/11/2006  E1.00 INCH       BOONE              MO   PUBLIC

0320 PM     HAIL             COLUMBIA                38.95N 92.33W
03/11/2006  M2.00 INCH       BOONE              MO   TRAINED SPOTTER

0321 PM     HAIL             COLUMBIA                38.95N 92.33W
03/11/2006  E1.25 INCH       BOONE              MO   LAW ENFORCEMENT

            GOLFBALL TO HALF DOLLAR SIZE HAIL WITHIN THE CITY

&&

FG
Local storm report, Mar 11, 3:34 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             4 NW HALLSVILLE         39.16N 92.27W
03/11/2006  E0.75 INCH       BOONE              MO   LAW ENFORCEMENT

0320 PM     HAIL             HALLSVILLE              39.12N 92.22W
03/11/2006  M1.00 INCH       BOONE              MO   TRAINED SPOTTER

0331 PM     HAIL             1 N COLUMBIA            38.97N 92.33W
03/11/2006  M1.75 INCH       BOONE              MO   TRAINED SPOTTER

&&

FG
Local storm report, Mar 11, 3:49 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             COLUMBIA                38.95N 92.33W
03/11/2006  M1.75 INCH       BOONE              MO   TRAINED SPOTTER

            NUMEROUS REPORTS OF HALF DOLLAR TO GOLF BALL SIZE HAIL
            BETWEEN 335 AND 340 PM

&&

FG
Local storm report, Mar 11, 3:55 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             JAMESTOWN               38.77N 92.48W
03/11/2006  E1.00 INCH       MONITEAU           MO   EMERGENCY MNGR

            LARGE QUANTITIES OF QUARTER SIZE HAIL

&&

FG
Local storm report, Mar 11, 4:06 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             4 NW LADDONIA           39.28N 91.70W
03/11/2006  M1.75 INCH       AUDRAIN            MO   LAW ENFORCEMENT

0400 PM     HAIL             4 S PERRY               39.37N 91.67W
03/11/2006  E1.75 INCH       RALLS              MO   TRAINED SPOTTER

0400 PM     HAIL             7 S PERRY               39.33N 91.67W
03/11/2006  E0.75 INCH       RALLS              MO   TRAINED SPOTTER

&&

FG
Local storm report, Mar 11, 4:19 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
419 PM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             4 SE COLUMBIA           38.91N 92.27W
03/11/2006  E1.00 INCH       BOONE              MO   TRAINED SPOTTER

0405 PM     HAIL             HANNIBAL                39.71N 91.38W
03/11/2006  E1.00 INCH       MARION             MO   TRAINED SPOTTER

0406 PM     HAIL             1 N EASLEY              38.81N 92.38W
03/11/2006  E1.75 INCH       BOONE              MO   AMATEUR RADIO

&&

FG

The radar

The St Louis radar (KLSX), 155 km away, was scanning. The volume nearest the first event began at 22:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Moniteau

When
March 11, 4:28 PM CST
Where
Moniteau County, Jamestown
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.767, -92.467

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494856.